DOI 10.1016/j.toxrep.2021.03.031
Massive acetaminophen overdose with metabolic acidosis refractory to N-acetylcysteine, fomepizole, and renal replacement therapy.
Аннотация
Massive Acetaminophen (N-acetyl-p-aminophenol; APAP) overdose is a common presentation to emergency departments around the world. While N-acetylcysteine (NAC) remains the cornerstone of treatment for APAP overdose, extracorporeal treatment, in the form of renal replacement therapy with intermittent hemodialysis (IHD) or continuous renal replacement therapy (CRRT) may provide benefit in cases associated with altered mental status and metabolic acidosis. One treatment with IHD is typically sufficient for resolution of acidosis and global improvement clinically. We describe a case of massive APAP overdose presenting with altered mental status and lactic acidosis, refractory to multiple treatments of IHD as well as CRRT and high-dose NAC along with fomepizole. Despite these interventions, fulminant liver failure progressed with cerebral edema, coagulopathy and death. This is the first description of a fatal acetaminophen ingestion refractory to both IHD and prolonged CRRT. This case highlights the need for further investigation in the management of massive APAP overdose, including optimal method and timing of renal replacement therapy.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.